Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

CRF, increased BP, fluid volume deficit - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Kidney Conditions
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   why do patients with CRF have an increase in B/P and have fluid volume deficit?
Doctor :   Hi,
User :   Hello.
Doctor :   Kidney has a strong influence on BP via renin angiotenisin mechanism
Doctor :   also it is responsible in maintaining balance in the electrolytes like sodium , potassium chloride etc , any imbalance in sodium leads to water imbalance and thus volume disturbances
User :   so because of the hypovolemia, the heart trys to compensate for the lack of fluid and electrolytes within the system therefore the rise in b/p
Doctor :   No due to direct effect of renin and angiotensin on blood vessels , causing vasoconstriction hence increase the peripheral resistance to blood flow in effort to over come the resistance the heart pumps with pressure
User :   oh okay.
Doctor :   the electrolytes rule the water volume hence increasing r decreasing the cardiac out put which influence the force of contraction and the heart rate
User :   so why would a patient be put on Lopressor? would it be just to control the hypertension in the body or/and would it be to prevent possible CHF.
Doctor :   its for both reasons
User :   okay last question. if a patient is on Nifedipine for angina but has no symptoms of it would it soley be used to prevent angina due to the possibility of CHF.
Doctor :   yes,
Doctor :   but it has very strong effect on BP hence not used as a preventive measure
User :   so with all the drugs prescribed how is the patient not in nephrotoxicity considering the kidneys are barely functioning?
Doctor :   its advisable to use drugs which do not affect kidneys. no all drugs harm kidneys
User :   okay. Thank you very much.
Doctor :   you are welcome
Doctor :   thanks for consulting me , kindly provide your feedback
User :   will do.
Doctor :   Bye for now
Doctor :   take care
User :   thanks.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor